Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 83, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 9, 2001, 10:42 PM EDT for Lanier County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 9, 2001, 10:42 PM EDT (02:42 UTC)
- Expired
- Jul 9, 2001, 11:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lanier County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1902 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 100243 SVRTLH GAC173-100315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1042 PM EDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LANIER COUNTY IN GEORGIA * UNTIL 1115 PM EDT... * AT 1045 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER LAKELAND...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1130 PM EDT... LAKELAND...COURTHOUSE... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN I4NTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. LAT...LON 3116 8316 3097 8316 3095 8298 3114 8297 .END 13-MME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 9:05 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 9, 9:05 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 905 PM EDT MON JUL 9 2001 EVENING SEA BREEZE & OUTFLOW BOUNDARY INDUCED TSTMS WINDING DOWN...& WILL CONTINUE TO WEAKEN & DISSIPATE BY 10-11 PM. OUTFLOW BOUNDARY PUSHING THROUGH KATL & GOING SOUTH. COULD TOUCH OFF A SCATTERED SHOWER OR TSTM...BUT COVERAGE WOULD BE VERY SMALL. UP STREAM SHORTWAVE ENERGY BIGGER CONCERN OVER NORTHERN AL/GA. SHORT RANGE MODELS TO PROGRESS THIS FEATURE SOUTH TO CWA BY 12Z...BUT TIMING OF DAY MAY KEEP CONVECTION TO A MINIMUM...BUT WILL KEEP SMALL POP IN OVERNIGHT. OVERALL ATMOSPHERE REMAINS UNSTABLE & MOIST WITH 00Z KTLH SOUNDING WITH PRECIP WATER OF 2.14 INCHES...LI OF -8.2 & CAPE OF 3315 J/KG. TEMPS ON TRACK. MARINE: NO HEADLINES. W TO SW 10 TO 15 KNOTS WITH SEAS 1-3 FEET. FIRE WEATHER: NO HEADLINES. RH VALUES REMAIN HIGH. .TLH... AL...NONE. GA...NONE. FL...NONE. MCT
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.